MAUDE Adverse Event Report: SURGICAL SPECIALTIES STRATAFIX SUTURE; 2RB-1 2-0 U MND 16X16 13MM LDR

SURGICAL SPECIALTIES STRATAFIX SUTURE; 2RB-1 2-0 U MND 16X16 13MM LDR
Model Number SXMD2B402
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No samples were returned for testing or review.No retained samples are available for testing/review.If samples become available at a later time the devices will be evaluated and the results will be included in the file.A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The needle component is supplied by ethicon.The bending, fracturing, breaking or needle detaching from the suture can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.Without reviewing the actual needle, receiving magnified photos of the device, testing sterile devices from the same finished good lot or receiving details regarding the tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Needle fell off the suture while suturing the anastomosis after prostatectomy.The needle fell into the surgical site.It was found after 10 minutes.No patient consequences reported.There was no additional information provided.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The retained sample from the device history record was visually reviewed and functionally tested.No defects were observed on the needle/suture.The sample met all specifications including the usp tensile test/needle pull requirements for a 2-0 monoderm¿ device.Two (2) samples were returned for review with the wrapping card and foil package labeled as lot number aagl025.The first suture/needle device appeared used (tool marks, engaged barbs).One (1) needle remained securely attached to the suture when gently tugged during the analysis.No damage was observed on the needle or the attachment.The barbs appear engaged; no unusual damage observed.There is a loose knot present at the midpoint on the suture.The end point of failure appears smooth, cut on an angle like when prepared for the attaching process.There is an indentation mark near the end of the suture indicating the needle was previously attached to the suture.The second needle was not returned for review.The second suture sample had both needles attached; needles were securely attached when gently tugged during the analysis.The device appears unused (ex.No blood, unengaged barbs).No damage was observed on the device.A possible root cause for the needle detaching from the suture when removing from the wrapping card/package could be that the suture was not placed deep enough within the needle hole during the attaching process.It¿s also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture, allowing the suture to break free from the needle.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.The tying of knots on the barbed section of material will damage the barbs and potentially reduce their effectiveness¿.Without receiving photos or the actual missing needle or receiving details regarding the tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX SUTURE
Common Device Name
2RB-1 2-0 U MND 16X16 13MM LDR
Manufacturer (Section D)
SURGICAL SPECIALTIES
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key11893800
Report Number3010692967-2021-00017
Device Sequence Number19637012
Product Code GAM
UDI-Device Identifier20705031208091
UDI-Public(01)20705031208091(20)14(17)250630(10)AAGL025
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model NumberSXMD2B402
Device Lot NumberAAGL025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/05/2021
Device Age10 MO
Event Location Hospital
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;